MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 30X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305106
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 07/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported endophthalmitis.Event description: material # 305106.Batch # 4060059, 4031552.My name is (b)(6), i'm a retinal technician, and i'm sending this message on behalf of (b)(6) and in regard to the 30g x 1/2 (0.3mm x 13mm) needles (ref - 305106).Over the past month we've seen an increase in our endopthalmitis rate (this has been irrespective of clinician or drug being given).Since this wave of infections, we have changed all the variables on our end that were able to (i.E.The manner in which we numb patients, discarding numbing drops, etc).The only common denominator amongst all of these instances is the brand of and lot #s of the needles that has been used (lots 4060059 and 4031552).We've been monitoring the website as well the bd website of all recalls and we haven't seen any recent recalls with these specific lot's (4060059 and 4031552).We're inquiring to see if there may have been other clinics reporting an increase in their endophthalmitis rate and associated with the use of these specific lot #'s of 30g needles.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.

Brand Name
NEEDLE 30X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22823812
Report Number1911916-2025-00586
Device Sequence Number18337062
Product Code FMI
UDI-Device Identifier00382903051069
UDI-Public(01)00382903051069(17)290331(10)4031552
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number305106
Device Lot Number4031552
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Initial Report FDA Received Date08/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown